Alert archive / Wisconsin / Gale Warnings in 2024
Gale Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Feb 27, 2024, 3:13 AM CST. It took effect at Feb 27, 2024, 9:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2024, 3:13 AM CST (09:13 UTC)
- In effect from
- Feb 27, 2024, 9:00 PM CST
- Expired
- Feb 28, 2024, 3:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
532 WHUS73 KGRB 270913 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 313 AM CST Tue Feb 27 2024 LMZ541-271715- /O.CON.KGRB.SC.Y.0014.000000T0000Z-240227T1500Z/ /O.UPG.KGRB.GL.A.0002.240228T0600Z-240228T1800Z/ /O.NEW.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/ Rock Island Passage to Sturgeon Bay WI- 313 AM CST Tue Feb 27 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST WEDNESDAY... * WHAT...For the Small Craft Advisory, south winds 5 to 15 kts and waves 3 to 5 ft. For the Gale Warning, northwest winds 20 to 30 kts with gusts up to 40 kts and waves 3 to 6 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay. * WHEN...For the Small Craft Advisory, until 9 AM CST this morning. For the Gale Warning, from 9 PM this evening to 3 PM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ542-543-271715- /O.CON.KGRB.SC.Y.0014.000000T0000Z-240227T1500Z/ /O.NEW.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 313 AM CST Tue Feb 27 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST WEDNESDAY... * WHAT...For the Small Craft Advisory, south winds 5 to 15 kts and waves 3 to 5 ft. For the Gale Warning, northwest winds 20 to 25 kts with gusts to 35 to 40 kts and waves 3 to 6 ft expected. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan. * WHEN...For the Small Craft Advisory, until 9 AM CST this morning. For the Gale Warning, from 9 PM this evening to 3 PM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-271715- /O.UPG.KGRB.GL.A.0002.240228T0600Z-240228T1800Z/ /O.NEW.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- 313 AM CST Tue Feb 27 2024 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST WEDNESDAY... * WHAT...Northwest winds 20 to 30 kts with gusts up to 40 kts and waves 2 to 4 ft in ice-free areas expected. * WHERE...Central Bay of Green Bay. * WHEN...From 9 PM this evening to 3 PM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-271715- /O.NEW.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 313 AM CST Tue Feb 27 2024 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST WEDNESDAY... * WHAT...Northwest winds 20 to 25 kts with gusts to 35 to 40 kts and waves 2 to 4 ft in ice-free areas expected. * WHERE...Southern Bay of Green Bay. * WHEN...From 9 PM this evening to 3 PM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kieckbusch
7 follow-up statements
490 WHUS73 KGRB 271428 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 828 AM CST Tue Feb 27 2024 LMZ541>543-272230- /O.NEW.KGRB.MF.Y.0006.240227T1428Z-240228T0000Z/ /O.CON.KGRB.SC.Y.0014.000000T0000Z-240227T1500Z/ /O.CON.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 828 AM CST Tue Feb 27 2024 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST WEDNESDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce the visibility to less than 1 NM and at times down to a few hundred feet. For the Small Craft Advisory, waves 2 to 4 ft. For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 40 kt and waves 2 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Dense Fog Advisory, until 6 PM CST this evening. For the Small Craft Advisory, until 9 AM CST this morning. For the Gale Warning, from 9 PM this evening to 3 PM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. Low visibility will make navigation difficult. * ADDITIONAL DETAILS...A cold front will move across the area early this evening, bringing an end to the dense fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LMZ521-522-272230- /O.CON.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 828 AM CST Tue Feb 27 2024 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and waves up to 3 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 9 PM this evening to 3 PM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Eckberg
493 WHUS73 KGRB 271553 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 953 AM CST Tue Feb 27 2024 LMZ541>543-280000- /O.CON.KGRB.MF.Y.0006.000000T0000Z-240228T0000Z/ /O.CON.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 953 AM CST Tue Feb 27 2024 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST WEDNESDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to less than 1 NM. For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 40 kt and waves 2 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Dense Fog Advisory, until 6 PM CST this evening. For the Gale Warning, from 9 PM this evening to 3 PM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. Low visibility will make navigation difficult. * ADDITIONAL DETAILS...A cold front will move across the area early this evening, bringing an end to the dense fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LMZ521-522-280000- /O.CON.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 953 AM CST Tue Feb 27 2024 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and waves up to 3 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 9 PM this evening to 3 PM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
645 WHUS73 KGRB 272032 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 232 PM CST Tue Feb 27 2024 LMZ543-280445- /O.CAN.KGRB.MF.Y.0006.000000T0000Z-240228T0000Z/ /O.CON.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/ Two Rivers to Sheboygan WI- 232 PM CST Tue Feb 27 2024 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST WEDNESDAY... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...Northwest winds 20 to 30 kts with gusts to around 35 kts and waves 1 to 4 ft expected. * WHERE...Lake Michigan nearshore waters from Two Rivers to Sheboygan. * WHEN...From 9 PM this evening to 3 PM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ541-542-280445- /O.CON.KGRB.MF.Y.0006.000000T0000Z-240228T0000Z/ /O.CON.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 232 PM CST Tue Feb 27 2024 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST WEDNESDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to less than 1 NM. For the Gale Warning, northwest winds 20 to 30 kts with gusts up to 40 kts and waves 2 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Two Rivers. * WHEN...For the Dense Fog Advisory, until 6 PM CST this evening. For the Gale Warning, from 9 PM this evening to 3 PM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LMZ521-522-280445- /O.CON.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 232 PM CST Tue Feb 27 2024 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST WEDNESDAY... * WHAT...Northwest winds 20 to 30 kts with gusts up to 40 kts and waves 2 to 4 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 9 PM this evening to 3 PM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Eckberg
166 WHUS73 KGRB 280143 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 743 PM CST Tue Feb 27 2024 LMZ521-522-541>543-280945- /O.CON.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 743 PM CST Tue Feb 27 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and waves 1 to 4 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until 3 PM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
670 WHUS73 KGRB 280921 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 321 AM CST Wed Feb 28 2024 LMZ521-522-541>543-281730- /O.CON.KGRB.GL.W.0003.000000T0000Z-240228T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 321 AM CST Wed Feb 28 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 25 kts with gusts to 35 to 40 kts. Waves 2 to 4 feet in ice-free areas on the bay, and 3 to 6 ft on Lake Michigan. Patchy freezing spray is also possible. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kieckbusch
021 WHUS73 KGRB 281604 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1004 AM CST Wed Feb 28 2024 LMZ521-522-541>543-282100- /O.CON.KGRB.GL.W.0003.000000T0000Z-240228T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1004 AM CST Wed Feb 28 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 25 kts with gusts to 35 to 40 kts. Waves 2 to 4 feet in ice-free areas on the bay, and 3 to 6 ft on Lake Michigan. Patchy freezing spray is also possible. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
028 WHUS73 KGRB 282027 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 227 PM CST Wed Feb 28 2024 LMZ521-522-541>543-290300- /O.CON.KGRB.GL.W.0003.000000T0000Z-240228T2100Z/ /O.NEW.KGRB.SC.Y.0015.240228T2100Z-240229T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 227 PM CST Wed Feb 28 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM UNTIL 9 PM CST THIS EVENING... * WHAT...For the Gale Warning, northwest winds 15 to 25 kt with a gusts up to 35 kts near Deaths Door. Waves 2 to 4 ft on the lake and 1 to 3 ft in ice free areas on the bay. For the Small Craft Advisory, northwest winds 10 to 20 kts with gusts to around 25 kts and waves 1 to 3 ft expected in ice free areas. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the Gale Warning, until 3 PM CST this afternoon. For the Small Craft Advisory, from 3 PM until 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. *PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Eckberg
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 26, 10:52 PM CST, 4 hours 21 minutes earlier. Its key messages:
- Record breaking high temperatures are expected Tuesday. A sharp cold front will bring much colder temperatures Tuesday night. Below normal high temperatures are expected on Wednesday, which will be about 40 degrees colder than Tuesday. Well-above normal temperatures return on Friday and continue through the weekend.
- Rain is expected to transition over to snow Tuesday night. A brief period for a wintry mix is also possible. The combination of the mixed precipitation and temperatures falling well below freezing could result in slick travel conditions.
- Gusty northwesterly winds are expected Tuesday night into Wednesday behind the cold front. Gusts to around 35 mph are possible.
Area forecast discussion, Feb 26, 10:52 PM CST, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1052 PM CST Mon Feb 26 2024 Updated aviation portion for 06Z TAF issuance .KEY MESSAGES... - Record breaking high temperatures are expected Tuesday. A sharp cold front will bring much colder temperatures Tuesday night. Below normal high temperatures are expected on Wednesday, which will be about 40 degrees colder than Tuesday. Well-above normal temperatures return on Friday and continue through the weekend. - Rain is expected to transition over to snow Tuesday night. A brief period for a wintry mix is also possible. The combination of the mixed precipitation and temperatures falling well below freezing could result in slick travel conditions. - Gusty northwesterly winds are expected Tuesday night into Wednesday behind the cold front. Gusts to around 35 mph are possible. && .DISCUSSION... Issued at 330 PM CST Mon Feb 26 2024 Short Term...Tonight and Tuesday Main forecast challenge continues to be on temperatures as the potential of record warmth still in play on Tuesday. The 19Z MSAS surface analysis showed a broad area of low pressure over the northern Plains with a warm front extended southeast through the Upper MS Valley into northern IL. Visible satellite imagery indicated passing middle and high clouds at times, but for the most part, mostly sunny and mild conditions existed. The area of low pressure is forecast to move into the Upper MS Valley late tonight with the warm front lifting northward into central WI/southern Lower MI. A cold front will stretch from eastern Ontario southeast to the low pressure, then continue into the central Plains. Any precipitation from the strong low-level jet, moisture increase and steep mid-level lapse rates will stay to our east, thus dry conditions to hold over northeast WI tonight under mostly clear to partly cloudy skies. Cannot rule out some patchy fog to develop late tonight as some moisture does increase under an inversion. Min temperatures will be quite mild with readings in the upper 20s to lower 30s north, middle 30s to around 40 degrees south. Very interesting day on tap for Tuesday as the low pressure and cold front move into the western Great Lakes. An unusually warm air mass to be in place to start the day and northeast WI could be looking at record high temperatures. The cold front is forecast to reach central WI late in the afternoon and may bring a small chance for light rain or a rain/snow mix to parts of north-central WI by sunset. Dry conditions will hold for the rest of the forecast area and even with increasing clouds during the afternoon, max temperatures are expected to be in around 50 degrees over Door County, middle to upper 50s north and lower to middle 60s south. Long Term...Tuesday Night Through Monday Main weather headlines will be the strong cold front that will move across the area Tuesday night, followed by high temperatures on Wednesday around 40 degrees colder than Tuesday and then the big warm up Friday through next weekend. For Tuesday night, a sharp cold front will move across the area bringing much colder temperatures to the region. I did make some minor changes to temperatures across the north early Tuesday evening that will have an impact on precipitation types, delaying the change over to snow or wintry mix by an hour or two. It now appears the precipitation across east-central Wisconsin will not change to a mix or snow until around 06z Wednesday. Snowfall amounts under an inch are expected, except across the far north where an inch or two is possible. Locally higher amounts are possible across Vilas County where totals will be enhanced by lake effect snow into Wednesday morning. Any lingering snow showers should end across the far north by mid-afternoon as 850mb winds back to the west. After being in the 50s and 60s Tuesday, temperatures by Wednesday morning will be in the single digits and teens with wind chill readings as low as around -10F across central and north-central Wisconsin. High temperatures on Wednesday will be around 40 degrees colder than Tuesday. For Wednesday night, it will be cold with lows from around zero north to 10 to 15 degrees across central into northeast Wisconsin. The cold weather will be brief as highs on Thursday will be in the middle 30s to middle 40s, and then into the middle 40s to middle 50s Friday. Even warmer readings are expected Saturday through Monday with middle 50s to middle 60s expected. After Tuesday night, the next substantial chance of rain will be Sunday night and Monday. && .AVIATION...for 06Z TAF Issuance Issued at 1041 PM CST Mon Feb 26 2024 VFR conditions are forecast through Tuesday. Middle and high clouds will continue to spread across the region at times as warmer air pushes into the region. Light winds are expected overnight, with some LLWS lingering across east-central Wisconsin into Tuesday morning. There continues to be a small chance for patchy fog to develop over east- central WI overnight, as evidenced by the KMTW ob; therefore, will include a TEMPO group for some MVFR vsby restrictions overnight. Quiet weather is forecast for most of Tuesday, however the approach of a strong cold front will bring some mixed precipitation to central and north-central Wisconsin Tuesday evening, then east-central Wisconsin later Tuesday night. This will cause MVFR conditions as the precipitation moves in from the west. The cold front will also cause surface winds to turn to the northwest Tuesday night with gusts of 20 to 30 knots. && .MARINE... Issued at 330 PM CST Mon Feb 26 2024 Strong north to northwest winds are expected behind a strong cold front Tuesday night into Wednesday, with highest winds expected near Death's Door. A gale watch remains in effect for the central Bay and on Lake Michigan north of Sturgeon Bay. Latest satellite imagery showing plenty of open water on the Bay. The gusty winds Tuesday night into Wednesday will produce the risk of ice floes and shoves. && .CLIMATE... Issued at 330 PM CST Mon Feb 26 2024 Many daily high and warm minimums records will be in jeopardy on Tuesday. The high mins will be close as the timing of the cold front will determine if temps drop far enough at midnight (Tuesday night). Another thing to watch will be if we can set all-time highs for the month of February. Below are the daily temperature records that could be broken and the all-time February temperature records: * - Near record to record temperature forecasted Green Bay Date Record High Record Warm Low ----- ----------- --------------- 2/27 59* (1896) 36* (1998/1999/2018) All-time February record: 65 set on February 22, 2017. Wausau Date Record High Record Warm Low ----- ----------- --------------- 2/27 56* (1896) 34 (1998) All-time February record: 59 set on February 26, 2000 and February 29, 2000. Rhinelander Date Record High Record Warm Low ----- ----------- --------------- 2/27 52* (2016) 34 (1895) All-time February record: 60 set on February 16, 1931. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Kallas/Eckberg AVIATION.......Kurimski MARINE.........Kallas CLIMATE........Kallas
Hazardous weather outlook, Feb 26, 3:39 PM CST, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 339 PM CST Mon Feb 26 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-272145- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 339 PM CST Mon Feb 26 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday A strong cold front will move across the area Tuesday night, bringing sharply colder temperatures Wednesday morning. Wind chill readings are expected to fall into the single digits above and below zero, in sharp contrast to air temperatures in the 50s and 60s the day before. Hazardous travel is likely Tuesday night into Wednesday morning. Rain is expected to transition to snow, possibly a wintry mix for a brief period, from northwest to southeast reaching east-central Wisconsin early Wednesday morning. A flash freeze is also possible in some spots. Roads may become snow or ice covered. Gusty winds and well above normal temperatures will create changing and deteriorating ice conditions on rivers and lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-272145- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 339 PM CST Mon Feb 26 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Ice conditions will remain unsafe over the next week as unusually mild temperatures are expected through early this week. A few northwest gale force gusts are possible later Tuesday night and Wednesday. The gusty northwest winds could lead to ice shoves on the Bay and Lake Winnebago. Kallas/Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:28 AM CST | Marine Dense Fog Advisory | GRB | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.